Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Cheyenne, WY

June 21, 2014Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2014, 2:24 PM MDT for Dawes County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 2:24 PM MDT (20:24 UTC)
Expired
Jun 21, 2014, 3:00 PM MDT
In force
36 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 132 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:56 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WUUS55 KCYS 212024
SVRCYS
NEC045-212100-
/O.NEW.KCYS.SV.W.0065.140621T2024Z-140621T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 300 PM MDT

* AT 220 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  CHADRON AIRPORT...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4290 10282 4284 10310 4297 10327 4301 10321
      4301 10280 4300 10279 4292 10278
TIME...MOT...LOC 2024Z 228DEG 23KT 4296 10309

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
977 
WWUS55 KCYS 212041
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MDT SAT JUN 21 2014

NEC045-212100-
/O.CON.KCYS.SV.W.0065.000000T0000Z-140621T2100Z/
DAWES NE-
241 PM MDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAWES COUNTY UNTIL 300 PM MDT...

AT 239 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF CHADRON...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4290 10282 4286 10301 4301 10305 4301 10280
      4300 10279 4292 10278
TIME...MOT...LOC 2041Z 228DEG 23KT 4296 10286

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
745 
WWUS55 KCYS 212057
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT SAT JUN 21 2014

NEC045-212107-
/O.EXP.KCYS.SV.W.0065.000000T0000Z-140621T2100Z/
DAWES NE-
257 PM MDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY WILL
EXPIRE AT 300 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 4290 10282 4286 10301 4301 10305 4301 10280
      4300 10279 4292 10278
TIME...MOT...LOC 2057Z 228DEG 23KT 4303 10276

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:50 AM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 21, 11:50 AM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1150 AM MDT SAT JUN 21 2014

.UPDATE...
ISSUED AT 1100 AM MDT SAT JUN 21 2014

NOT A WHOLE LOT OF CHANGES MADE TO THE AFTN GRIDS. WEAK SHORTWAVE
IS SEEN ON WATER VAPOR IMAGERY OVER NORTHWEST COLORADO WITH
WIDESPREAD MID TO HIGH LEVEL CLOUDS CURRENTLY OVER SOUTHEAST WY. A
LITTLE WORRIED THAT THIS CLOUD COVER WILL LIMIT SFC HEATING AND
INSTABILITY THIS AFTN...ALTHOUGH WHERE STRONG TO SVR TSTM
POTENTIAL IS HIGHEST (NEBRASKA PANHANDLE) THERE HAS BEEN GOOD
WARMING THROUGH THE MORNING. THE HRRR MODEL HAS BEEN CONSISTENT AT
SHOWING A LARGE AREA OF SHOWERS AND EMBEDDED TSTMS OVER THE
PANHANDLE BETWEEN 22-01Z...WITH A MULTICELL APPEARANCE. WILL
CONTINUE THE MENTION OF SLIGHT RISK OF SVR STORMS IN THE
HWO...ALTHOUGH BULK SHEAR LOOKS A BIT MARGINAL AT 30-35 KTS FOR
MORE DISCRETE SUPERCELLS.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 312 AM MDT SAT JUN 21 2014

GLOBAL MODELS AND CURRENT WATER VAPOR IMAGERY SHOW A SHORTWAVE
APPROACHING FROM THE SOUTHWEST THAT IS PROGGED TO MOVE ACROSS OUR
AREA DURING THE AFTERNOON/EVENING HOURS TODAY. AT THE SURFACE...WE
NOTE A WELL DEFINED DRYLINE THAT EXTENDS FROM JUST NORTHWEST OF
CHADRON TO JUST EAST OF CHEYENNE. EAST OF THE DRYLINE MUCAPES ARE
RUNNING 400-800 J/KG ALREADY AND EXPECT BY THIS AFTERNOON WE WILL
SEE ENOUGH DEEP LAYERED INSTABILITY TO LIGHT OFF A FEW STRONG TO
SEVERE STORMS OVER THE NEBRASKA PANHANDLE WITH CAPES APPROACHING
2500 J/KG AND 1-6KM BULK SHEAR 25 TO 30 KTS ACROSS THE NORTHERN
NEBRASKA PANHANDLE...SUGGESTING THAT A FEW STORMS COULD START
TAKING ON SUPERCELL CHARACTERISTICS AS THEY MOVE EAST OUT OF
EASTERN WYOMING INTO NORTHWESTERN NEBRASKA. MODEL AND OBSERVED
SOUNDING DATA SHOW JUST ENOUGH OF A MIDLEVEL CAP TO HOLD BACK
CONVECTION UNTIL THE MID AFTERNOON HOURS...THEN BY 3 PM WE EXPECT
TO SEE SCATTERED STORMS INITIATING EAST OF A LUSK TO CHEYENNE
LINE...STRENGTHENING AS THEY MOVE EASTWARD INTO THE DEEPER
MOISTURE AND ZONE OF HIGHER INSTABILITY THROUGH LATE AFTERNOON
INTO THE EVENING HOURS. MAIN CONCERN FOR SEVERE STORMS IMPACTS
TODAY IS LARGE HAIL AND DAMAGING DOWNBURST WINDS IN EXCESS OF 60
MPH...MAINLY EAST OF A LINE FROM LUSK TO SIDNEY...ALTHOUGH
GREATEST POTENTIAL FOR VERY LARGE HAIL... HIGHER DOWNDRAFT WINDS
AND TO A LESSER DEGREE TORNADOES WILL BE FARTHER TO THE
EAST/NORTHEAST INTO SOUTH DAKOTA AND NORTHERN NEBRASKA WHERE SHEAR
VALUES FOR ORGANIZED UPDRAFTS WILL BE HIGHER.

LOOKING FARTHER TO THE WEST TODAY...LATEST HIGH RESOLUTION RAPID
REFRESH MODEL DOES HINT AT SOME WEAKER SHOWERS/STORMS FORMING UP
IN THE EARLY AFTERNOON IN THE HIGHER TERRAIN OVER OUR WESTERN
ZONES. WE CONTINUE TO MAINTAIN SLIGHT CHANCE/CHANCE POPS FOR
AFTERNOON SHOWERS AND STORMS IN THE WEST WITH THE EXCEPTION OF
THE WESTERN-MOST AREAS OF CARBON COUNTY. ANOTHER BREEZY DAY
EXPECTED ABOVE 8000 FT MSL WITH GUSTS TO 35 MPH POSSIBLE DURING
THE PEAK MECHANICAL MIXING PERIOD OF MID MORNING THROUGH LATE
AFTERNOON.

WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON SUNDAY AS
A COLD FRONT SINKS SOUTHWARDS AND IS PROGGED IN THE MODELS TO BANK
UP ALONG AND EAST OF THE LARAMIE RANGE BY LATE AFTERNOON. MOST OF
THE STORMS SUNDAY SHOULD BE NOTED EAST OF A LINE FROM DOUGLAS TO
CHEYENNE IN THE REGION OF DEEPER MOISTURE AND INSTABILITY...WITH
LESS COVERAGE TO THE WEST. DEEP LAYERED INSTABILITY FOR STRONG
UPDRAFTS LOOKS A LITTLE MORE LIMITED ON SUNDAY...HOWEVER BULK
SHEAR VALUES ACROSS EASTERN WYOMING AND WESTERN NEBRASKA COULD GET
UP TO NEAR 30 KTS...SO A SMALL POTENTIAL FOR A FEW STRONGER
STORMS IS THERE. THE KEY THING WE WILL NEED TO WATCH FOR ON SUNDAY
WILL BE THE POTENTIAL FOR STORMS TO RE-DEVELOP OR TRAIN GRADUALLY
FROM NORTHWEST TO SOUTHEAST...MEANING SOME AREAS COULD SEE
MULTIPLE ROUNDS OF RAINFALL. QUESTION IS JUST HOW FAR SOUTH WILL
THE FRONTAL BOUNDARY GET AND IF WE WILL SEE ENHANCED BACK-BUILDING
OF STORMS WITH EAST/SOUTHEAST SURFACE FLOW WITH 25-35 KT MIDLEVEL
FLOW ABOVE IT. RIGHT NOW FORECAST CONFIDENCE AS TO IF OR WHERE ANY
FLASH FLOODING WOULD OCCUR ON SUNDAY IS NOT NEAR HIGH ENOUGH TO
WARRANT THE ISSUANCE OF A WATCH.

FOR MONDAY...MORE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
ARE EXPECTED FOR THE CENTRAL AND EASTERN ZONES IN THE REGION OF
DEEPER MOISURE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 312 AM MDT SAT JUN 21 2014

MODELS IN GENERALLY GOOD AGREEMENT WITH THE OVERALL PATTERN
THROUGH MOST OF NEXT WEEK...ALTHOUGH SOME DIFFERENCES ARE NOTED
BY DAY 7 REGARDING THE TIMING OF AN UNUSUALLY STRONG UPPER LEVEL
TROUGH ACROSS THE PACIFIC NORTHWEST FOR THIS TIME OF THE YEAR. THE
WEATHER PATTERNS APPEARS TO BE PRETTY ACTIVE NEXT WEEK AS A SERIES
OF SHORTWAVE DISTURBANCES EMBEDDED WITHIN THE QUASI-ZONAL FLOW
PUSH ACROSS THE FORECAST AREA EACH DAY THROUGH THURSDAY.

A LOW LEVEL SURFACE BOUNDARY WILL BE THE PRIMARY FACTOR IN
DETERMINING CONVECTION INITIATION EACH DAY DUE TO AMPLE LLVL
CONVERGENCE AND ADDITIONAL INSTABILITY. THE BOUNDARY POSITION WILL
FLUCTUATE BETWEEN THE CONTINENTAL DIVIDE AND ALONG THE I25
CORRIDOR THROUGH THE PERIOD...RESULTING IN SOME DIFFICULTY IN
PINPOINTING WHERE THE HIGHEST POTENTIAL OF CONVECTION WILL BE
ALONG WITH HEAVY RAINFALL. MODELS INDICATE THIS BOUNDARY WILL PUSH
FURTHER WEST AS THE DAYTIME PROGRESSES...AND THEN RETREAT EASTWARD
TOWARDS THE I25 CORRIDOR EARLY IN THE MORNING AND AROUND
SUNRISE...WITH SURFACE OBS LIKELY SHOWING A WESTERLY WINDS AS IT
RETREATS EASTWARD. THEREFORE...EACH DAY WILL BE SIMILAR WITH AT
LEAST A SCATTERED COVERAGE OF SHOWERS AND TSTORMS EACH DAY FROM
MONDAY EVENING THROUGH WEDNESDAY EVENING. 0-6 KM SHEAR WILL
RANGE FROM 35 TO 45 KNOTS EACH DAY...SUGGESTING SOME STRONG TO
MARGINALLY SEVERE TSTORMS EACH DAY THROUGH WEDNESDAY. ADJUSTED POP
ALONG AND EAST OF THE LARAMIE RANGE WITH VALUES BETWEEN 30 TO 45
PERCENT...HIGHEST IN THE AFTERNOON AND EVENING HOURS.
HOWEVER...WOULD NOT BE SURPRISED IF THESE STORMS OR SHOWERS
LINGERED WELL INTO THE OVERNIGHT HOURS DUE TO AVAILABLE MOISTURE
AND UPPER LEVEL DISTURBANCES MOVING OVER THE AREA.

ON THURSDAY...MODELS SHOW THE UPPER LEVEL FLOW BECOMING MORE
SOUTHWESTERLY AND INCREASING IN STRENGTH AHEAD OF A POTENT PACIFIC
STORM SYSTEM MOVING ONSHORE. THIS WILL RESULT IN THE LLVL
BOUNDARY...WHICH HAS ACTED SIMILAR TO A DRY LINE...FINALLY
RETREATING A BIT FURTHER EASTWARD...LIMITING CONVECTION TO THE
HIGH PLAINS WITH ONLY ISOLATED COVERAGE THURSDAY AFTERNOON. FRIDAY
APPEARS TO BE A TRANSITIONAL DAY...WITH THE HIGHLY AMPLIFIED 00Z
ECMWF SHOWING THE POTENT UPPER LEVEL TROUGH AND ASSOCIATED PACIFIC
STORM SYSTEM MOVING ACROSS THE GREAT BASIN REGION AND INTO THE
FORECAST AREA...BRINGING WIDESPREAD RAIN SHOWERS AND ISOLATED
THUNDER ALONG WITH MUCH COOLER TEMPERATURES. THE GFS IS NOT AS
AMPLIFIED AND IS CONSIDERABLY SLOWER WITH THE TROUGH...WITH A
PLEASANT DAY SETTING UP OVER THE FORECAST AREA ON FRIDAY.

BELOW NORMAL TEMPERATURES EARLY THIS WEEK WITH GRADUALLY WARM UP
BY THE MIDDLE OF THE WEEK AS HIGHS INCREASE INTO THE 80S TO NEAR
90 BY THURSDAY AFTERNOON. LOWERED TEMPERATURES A FEW DEGREES ON
FRIDAY WITH SOME UNCERTAINTY...BUT STILL NEAR NORMAL FOR THE TIME
OF THE YEAR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1148 AM MDT SAT JUN 21 2014

MAIN CONCERN FOR THIS FORECAST CYCLE IS THE THUNDERSTORM POTENTIAL
THIS AFTERNOON AND EVENING. THE KCYS RADAR IS ALREADY STARTING TO
LIGHT UP WITH SHOWERS AND THUNDERSTORMS DEVELOPING BETWEEN KCYS
AND KDGW. FOR NOW...HAVE KEPT VCTS IN THE TAFS GIVEN THE
UNCERTAINTY IN TIMING AND PRECISE LOCATION. WILL CONTINUE TO
MONTIOR THUNDERSTORM TRENDS THRU THE REST OF THE AFTERNOON MAINLY
FOR AIRFIELDS TO THE EAST OF THE LARAMIE RANGE. CONVECTION WILL
DISSIPATE BY AROUND SUNSET AS THE THUNDERSTORMS PUSH EAST TOWARDS
CENTRAL NEBRASKA. A COLD FRONTAL WILL PUSH SOUTH THROUGH THE AREA
TONIGHT...SO EXPECT WINDS TO TURN NORTHERLY ALONG WITH POTENTIALLY
A PERIOD OF MVFR CIGS AT KCDR/KAIA. NORTHERLY WINDS WILL TURN
GUSTY LATE SUNDAY MORNING WITH ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS EXPECTED JUST BEYOND THIS TAF CYCLE FOR SUNDAY.

&&

.FIRE WEATHER...
ISSUED AT 312 AM MDT SAT JUN 21 2014

STILL SEE MINIMAL FIRE WEATHER IMPACTS THROUGH THE WEEKEND.
AFTERNOON HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT FOR AREAS
ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON AND ON SUNDAY.
WEST TO SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 30 MPH IN THE
HIGHER TERRAIN DURING THE PERIOD OF PEAK MECHANICAL MIXING BOTH
AFTERNOONS. HOWEVER...NO CRITICAL FIRE WEATHER THREAT IS
ANTICIPATED SINCE FUELS HAVE STILL NOT DRIED ENOUGH TO SUPPORT
SIGNIFICANT FIRE GROWTH. WE ARE STILL EXPECTING COOLER
TEMPERATURES SUNDAY INTO EARLY NEXT WEEK ALONG WITH A BETTER
CHANCE OF WETTING RAINS...ESPECIALLY TO THE EAST OF THE LARAMIE
RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...FINCH
SHORT TERM...GARMON
LONG TERM...TJT
AVIATION...HAHN
FIRE WEATHER...GARMON
Hazardous weather outlook, Jun 21, 10:58 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 AM MDT SAT JUN 21 2014

WYZ101>119-221700-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1058 AM MDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY
THIS AFTERNOON AND EVENING...MAINLY TO THE EAST OF THE LARAMIE
RANGE. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BECOME MORE NUMEROUS ON SUNDAY...WITH A FEW
STRONGER THUNDERSTORMS POSSIBLE. HEAVY RAIN AND SMALL HAIL WILL BE
POSSIBLE WITH THE STRONGER STORMS.

THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THURSDAY OF THIS
WEEK MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-221700-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1058 AM MDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE AFTERNOON
ACROSS THE PANHANDLE AND GRADUALLY MOVE EAST THROUGH THE EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF
60 MPH...BUT LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING
FROM SUNDAY INTO THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, Jun 21, 1:46 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT SAT JUN 21 2014

NEZ002-095-212030-
DAWES NE-NORTH SIOUX NE-
146 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 230 PM MDT...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF FORT ROBINSON CAMPGROUND...OR 24
MILES WEST OF CHADRON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  WHITNEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4281 10299 4268 10351 4283 10364 4301 10340
      4301 10316
TIME...MOT...LOC 1946Z 239DEG 16KT 4280 10347

FINCH
Special weather statement, Jun 21, 1:57 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MDT SAT JUN 21 2014

NEZ003-019>021-096-212045-
BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
157 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...EASTERN
SCOTTS BLUFF...NORTHWESTERN MORRILL...SOUTHWESTERN BOX BUTTE AND
NORTHEASTERN BANNER COUNTIES UNTIL 245 PM MDT...

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATSON RANCH TO
WILDCAT HILLS STATE RECREATION AREA...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WATSON RANCH...
  LAKE ALICE...
  WESTERN NEBRASKA REGIONAL AIRPORT...
  MINATARE...
  LAKE MINATARE CAMPGROUND...
  LAKE MINATARE...
  CHIMNEY ROCK STATE PARK...
  SOUTH BAYARD JUNCTION...
  BAYARD...
  MOOMAWS CORNER...
  KILPATRICK LAKE...
  MELBETA...
  MCGREW...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4229 10319 4164 10319 4163 10382 4231 10382
TIME...MOT...LOC 1957Z 272DEG 18KT 4221 10366 4171 10366

FINCH
Special weather statement, Jun 21, 2:18 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT SAT JUN 21 2014

NEZ002-212100-
DAWES NE-
218 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 300
PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHADRON AIRPORT...OR 11
MILES NORTHWEST OF CHADRON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHERN DAWES COUNTY THROUGH 300 PM MDT
RURAL NORTHEASTERN DAWES COUNTY THROUGH 300 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4285 10314 4296 10328 4301 10322 4301 10285
      4300 10285
TIME...MOT...LOC 2019Z 228DEG 24KT 4295 10313

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:46 PM MDTSpecial Weather StatementCYSDawes44 min
Jun 21, 1:57 PM MDTSpecial Weather StatementCYSScotts Bluff48 min
Jun 21, 2:18 PM MDTSpecial Weather StatementCYSDawes42 min
Jun 21, 2:47 PM MDTSpecial Weather StatementCYSDawes43 min
Jun 21, 2:50 PM MDTSpecial Weather StatementCYSScotts Bluff40 min
Jun 21, 4:41 PM MDTSpecial Weather StatementCYSKimball64 min
Jun 21, 4:52 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.